MAUDE Adverse Event Report: ARTHREX, INC. REAMER ATTACHMENT - STYLE A/O PROTEK; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. REAMER ATTACHMENT - STYLE A/O PROTEK; POWERED SURG ORTHOPEDIC INSTR
Model Number REAMER ATTACHMENT - STYLE A/O PROTEK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a hip arthroplasty surgery the new device ar-400raop broke during the surgery when the surgeon worked on the hip.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (ar-600raop).It was not necessary to switch the surgical technique or do a second surgery.Update avoe 02-sep-2024 it was confirmed that the surgeon took the motor with the ar-400raop tip to prepare the acetabulum and during preparation the tip broke!.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.It was reported that during a hip arthroplasty surgery the new device ar-400raop broke during the surgery when the surgeon worked on the hip.The reported event was confirmed.The manufacturer evaluation revealed a broken drive shaft along with a broken planetary gear and 2 broken bearing bolts.A hardness measurement of the drive shaft components did not show any issues and a definite cause for the observed breakage cannot be determined.

Brand Name
REAMER ATTACHMENT - STYLE A/O PROTEK
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20157377
Report Number1220246-2024-07425
Device Sequence Number4209534
Product Code HWE
UDI-Device Identifier00888867223530
UDI-Public00888867223530
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREAMER ATTACHMENT - STYLE A/O PROTEK
Device Catalogue NumberAR-400RAOP
Device Lot Number15225882
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown